MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC ORTHOLOC¿ SPS; PLATE, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY INC ORTHOLOC¿ SPS; PLATE, FIXATION, BONE
Model Number SPS007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 11/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not returned for evaluation.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery due to post-operative complication (non union), likely due to non-compliance.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed by x-rays provided for evaluation.A device inspection was not possible since the affected device was not returned.The medical opinion of a medical expert was requested to evaluate the risk of this event: "the patient sustained a b2 fracture (boileau type 3), which is known for its unpredictable outcome.There are various muscles acting on the bone fragments, not only creating predictable fracture patterns, but also creating forces that counteract fracture reduction." "in this case, the fracture didn¿t heal and then breakage of the implant is unavoidable over time.I didn¿t notice hardware pull-out on the available x-rays (still the surgeon may have noticed some during revision surgery).The secondary dislocation of the fracture fragments (in this case the humeral head in varus and the humerus at the level of the fracture) will dislocate further as result of these muscle forces and is not a result of hardware pull-out." "the plate fractured as an unavoidable sequence of a non-union of the metaphyseal component of the fracture." a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
ORTHOLOC¿ SPS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
nathe hendricks
1023 cherry rd
memphis, TN 38117
9014516318
MDR Report Key12470780
Report Number3004983210-2021-00066
Device Sequence Number4853258
Product Code HRS
UDI-Device Identifier00846832074006
UDI-Public00846832074006
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K181587
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberSPS007
Device Catalogue NumberSPS007
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight95 KG